MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY CSF VENTRICULAR CATHETER, STANDARD, PLIANT, 15CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY CSF VENTRICULAR CATHETER, STANDARD, PLIANT, 15CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 41103
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Therapeutic Effects, Unexpected (2099)
Date of Event 05/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the patient had complex (very low pressure) hydrocephalus post-subarachnoid hemorrhage (sah).As part of the patient ¿s admission with the sah, the patient did experience a lung infection and urinary infection.It was stated the patient needed a near zero pressure shunt.The patient was implanted with shunt that was set to 0.5.Reportedly, the patient failed to improve after implant and was in-patient for ¿many weeks.¿ the patient ultimately proceeded to have a lumbar drain to remove more cerebrospinal fluid (csf).They were subsequently found to have a cerebrospinal fluid infection which led to shunt removal/insertion of the drain.At the shunt removal surgery, the valve was tested (at pressure setting 0.5) and found to have slow flow at 20 cm h2o, and ceased flowing at 15 cm h2o.

Brand Name
CSF VENTRICULAR CATHETER, STANDARD, PLIANT, 15CM
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7602504
Report Number2021898-2018-00291
Device Sequence Number16550028
Product Code JXG
UDI-Device Identifier00643169496750
UDI-Public00643169496750
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K792007
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number41103
Device Catalogue Number41103
Device Lot NumberE27222
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2018
Initial Report FDA Received Date06/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age79 YR
Patient Weight40